What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 15, 7:08 PM EST, 21 minutes earlier.
Area forecast discussion, Jun 15, 7:08 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
808 PM EDT Wed Jun 15 2022
.SYNOPSIS...
A warm front will move across western New York through tonight,
with increasing humidity and some showers and thunderstorms.
Strong to severe thunderstorms will develop ahead of a cold
front and move across the area Thursday afternoon into early
evening.
&&
.NEAR TERM /THROUGH THURSDAY/...
A lake breeze boundary that has pushed south from Lake Ontario has
impinged upon an enhanced area of Cu over the Genesee valley...likely
as a result of H8-925 frontogenesis. This area is now generating
convection that is feeding upon a very unstable airmass. Impressive
cores with indications of hail aloft are being depicted by KBUF
radar and will be closely monitored the next couple hours for
possible further strengthening.
Otherwise...chances for convection will arrive tonight when a warm
front will move across the region. Poor model agreement on specific
timing, but there will be a persistent risk of thunderstorms along
this boundary tonight. Forecast wind profiles suggest a limited risk
for severe weather, with SPC placing most of our area in a marginal
risk for storms with gusty winds and hail possible. SPC also
upgraded the upper Genesee Valley to a slight risk.
...ENHANCED RISK FOR SEVERE WEATHER THURSDAY AFTERNOON INTO
EARLY EVENING...
SPC has upgraded the severe weather risk to enhanced for most of our
forecast area, with an increased potential for thunderstorms with
damaging winds and large hail. Forecast confidence in timing is
high, with most of the severe weather expected to occur between 1
p.m. and 6 p.m. as a line of storms develops across far Western NY
and intensifies at it moves from west to east across the area. For
the details...
The combination of daytime heating, dew points in the lower 70s, and
an approaching shortwave will develop significant, instability by
mid-day. A pre-frontal trough will move across the area just ahead
of a cold front, and this will provide a focus for convection.
Before this, scattered storms may develop along lake breeze
boundaries. There also will be moderate wind shear, with 700 mb
winds increasing to 40 kts and some directional component as well.
This should support organized convection with bowing line segments
and embedded super cells possible. Damaging winds are the primary
threat, with also a risk of large hail and isolated tornadoes if any
super cells develop. The strongest storms will likely be from the
Genesee Valley eastward, which is consistent with where SPC has it's
enhanced risk.
Otherwise, it will be another hot and humid day Thursday. Heat
index values will rise into the 90s at most locations, with mid to
upper 90s possible across the Lower Genesee Valley and Western
Finger Lakes regions. Did not have the confidence to issue a heat
advisory since any early convection may keep index values below
criteria.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A negatively tilted trough across the Upper Midwest tonight will
digress into a neutrally tilted one by the time it reaches the
Northeast Thursday night. This trough will then remain across the
Northeast with its axis lying parallel to the Atlantic coastline
through Saturday night.
Translating the pattern aloft down to the surface, the cold front
that will support the severe weather ahead of it Thursday afternoon
will push east across the area Thursday night and allow for some
cool dry air to push across the region. Overall this will support
the last of the showers and storms across the eastern portions of
the area to exit the region and leave the remainder of the area dry.
The cooler air will support lows Thursday night to drop into the 60s.
Friday, a shortwave will rotate through the upper level trough
overhead and support a second surface cold front to sweep southeast
across the area which will advect much colder air across the region
along with some moisture. That being said, a combination of the
moist air and mesoscale boundaries may support some showers south of
Lake Ontario and across the North Country Friday. Otherwise the
second cold frontal passage will also support breezy conditions
Friday with winds of 25 to 35 mph possible.
A broad ridge across the central portions of the country Saturday
will support surface high pressure to begin to push into the Lower
Great Lakes and therefore a cool dry day is expected.
Otherwise, with the trough aloft and a northwest wind field present
cold air will continue to filter across the region supporting much
cooler conditions Friday and Saturday. Highs Friday will range in
the mid to upper 70s where as Saturday will be the coolest day of
the period with highs in the 60s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
An elongated high pressure moving into the region will center over
the Eastern Great Lakes and the Appalachians on Sunday night and
Monday morning. This will provide a dry and pleasant day for Sunday
with temperatures in the upper 60s to low 70s. The dry weather
should continue into the first half of Monday.
Increased ridging along with a passing warm front will cause day to
day warming through the long term period. By Wednesday, temperatures
will reach into the upper 70s to upper 80s for most areas (though
depending on timing of a passing cold front). The passing warm front
will cause areas of showers with some thunderstorms also possible
starting Monday afternoon/evening time frame. Guidance is still
split on the timing of the warm frontal passage over the region with
some guidance a bit slower.
Similar to the pattern that has been or expected to occur this week
with the ridge, a convectively enhanced shortwave/MCS is expected to
drop southeast along the warm front between Monday night and Tuesday
night, depending on the model. Placement for this feature will be
reliant as to where the warm front will be in place, and whether
this feature will be over the forecast area of not. If the warm
front moves through quickly earlier in the week, then it will be a
warmer, but drier long term period. But if the front is a bit
slower, then the warm-up will be slower, with the increased chance
at the convective shortwave tracking over the area.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Mainly VFR flight conditions through tonight. However, scattered
showers and thunderstorms will develop along a warm frontal boundary
which will move from west to east across the area tonight. Low
confidence in exact timing and placement. Thunderstorms may cause
brief periods with IFR flight conditions.
A cold front will approach the region Thursday, with widespread
thunderstorms expected to develop along a pre-frontal trough just
ahead of the cold front. These will move from west to east across
the area Thursday afternoon into early evening. Some thunderstorms
may be severe, producing damaging winds and large hail. The line
will be moving, and should only impact any given terminal for an
hour or two.
Outlook...
Thursday night...Mainly VFR. A chance of showers and
thunderstorms.
Friday...Mainly VFR. A chance of showers east of Lake Ontario.
Saturday and Sunday...VFR.
Monday...Mainly VFR. A chance of showers.
&&
.MARINE...
Lake breeze enhanced easterly winds will result in a bit of a
chop across western Lake Ontario through early evening.
Otherwise, the next chance for stronger winds and building waves
will be Thursday into Friday as cold front crosses the region.
Main hazard will be the potential for strong thunderstorms with
gusty winds. There's a persistent but low risk for storms
tonight, with more widespread strong storms expected Thursday
afternoon into early evening.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.
&&
SYNOPSIS...TMA
NEAR TERM...Apffel/RSH
SHORT TERM...EAJ
LONG TERM...SW
AVIATION...Apffel
MARINE...Apffel/TMA
Hazardous weather outlook, Jun 15, 4:25 AM EST, 15 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
525 AM EDT Wed Jun 15 2022
NYZ001>004-010>014-019>021-085-160930-
Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
525 AM EDT Wed Jun 15 2022
This Hazardous Weather Outlook is for western New York.
.DAY ONE...Today and tonight.
There is a marginal risk for severe thunderstorms this afternoon and
tonight. Damaging winds and large hail will be the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A more organized threat for severe thunderstorms is expected
Thursday and Thursday evening. Damaging winds, large hail and
torrential downpours will be the main threats.
Heat advisories may be needed for a portion of the area Thursday
with the combination of heat and humidity possibly bringing heat
indices into the mid 90s.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ005>008-160930-
Northern Cayuga-Oswego-Jefferson-Lewis-
525 AM EDT Wed Jun 15 2022
This Hazardous Weather Outlook is for north central New York.
.DAY ONE...Today and tonight.
There is a marginal risk for severe thunderstorms this afternoon and
tonight. Damaging winds and large hail will be the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a slight risk for severe thunderstorms Thursday and
Thursday evening. Damaging winds, large hail and torrential
downpours will be the main threats.
Heat advisories may be needed for a portion of the area Thursday
with the combination of heat and humidity possibly bringing heat
indices into the mid 90s.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-040-041-LOZ030-042-043-062-063-160930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
525 AM EDT Wed Jun 15 2022
This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.
.DAY ONE...Today and tonight.
There is a marginal risk for severe thunderstorms this afternoon and
tonight. Damaging winds and large hail will be the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A more organized threat for severe thunderstorms is expected
Thursday and Thursday evening. Damaging winds and large hail will be
the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LOZ044-045-064-065-SLZ022-024-160930-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
525 AM EDT Wed Jun 15 2022
This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.
.DAY ONE...Today and tonight.
There is a marginal risk for severe thunderstorms this afternoon and
tonight. Damaging winds and large hail will be the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a slight risk for severe thunderstorms Thursday and
Thursday evening. Damaging winds and large hail will be the main
threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jun 15, 6:34 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
734 PM EDT Wed Jun 15 2022
NYZ011-160000-
Genesee NY-
734 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of southeastern Genesee
County through 800 PM EDT...
At 733 PM EDT, Doppler radar was tracking a strong thunderstorm near
Le Roy, or near Batavia, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batavia, Le Roy, Stafford and East Bethany.
This includes Interstate 90 near exit 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4293 7818 4301 7817 4304 7793 4304 7792
4295 7793 4294 7793 4291 7794 4291 7795
4289 7796
TIME...MOT...LOC 2333Z 275DEG 22KT 4297 7807
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RSHSpecial weather statement, Jun 15, 6:58 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Buffalo NY
758 PM EDT Wed Jun 15 2022
NYZ003-011>013-160045-
Livingston NY-Wyoming NY-Genesee NY-Monroe NY-
758 PM EDT Wed Jun 15 2022
...Strong thunderstorms will impact portions of northeastern
Wyoming, northwestern Livingston, southeastern Genesee and
southwestern Monroe Counties through 845 PM EDT...
At 756 PM EDT, Doppler radar was tracking several growing
thunderstorms, all moving east at 25 to 30 mph. The strongest storm
at 755 PM EDT was near Pavilion. Another developing cell was just
south of Wyoming and one near Oakfield.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batavia, Geneseo, Letchworth State Park, Le Roy, Perry, Mount Morris,
Pavilion, Caledonia, Riga, York, Stafford, Covington, Bergen,
Leicester, Wyoming, East Bethany, Perry Center, Bethany Center,
Silver Lake and Sonyea.
This includes the following highways...
Interstate 390 near exit 7.
Interstate 90 between exits 48 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4266 7807 4305 7826 4308 7787 4288 7776
4264 7782
TIME...MOT...LOC 2356Z 282DEG 26KT 4292 7808
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RSH